Jump to content
Important Survey - Please Participate ×

Fear that I won't get better


[Ha...]

Recommended Posts

Hi friends,

It's been 2 months now since I completed a pretty rapid taper off 2 mg/day Klonopin and 40 mg/day Celexa (still taking 10 mg/Celexa for the awful anxiety). I had no idea I was addicted to these meds and that I would have side effects and protracted withdrawal. I go up and down, sometimes feeling hopeful and others feeling completely hopeless. Right now is one of the hopeless times. I have to work during this nightmare and have a very stressful board meeting coming up where I have to present and I fear I won't speak articulately and that my symptoms will show (muddled thinking, slowness, terrible sweating). I am also in a worry spiral that my symptoms will last forever. I am trying to reassure myself but I have so many symptoms that I can't imagine how they will subside. Here they are:

Numbness in face, neck, belly, genitals, tongue, etc.

Painful stiffness in neck

Headache

Foggy thinking

Poor memory

Difficulty writing and putting words together

Anger

Profuse sweating especially when stressed and at night

Feeling of unreality

Inability to taste

Inability to smell (except for chemicals, cologne, cigarettes)

Inability to rest during the day

Insomnia

Tingling

Muscle spasms

Ear fullness and pain

Ringing in ears

Trouble hearing

Sensitivity to loud noises

Sensitivity to fast movements

 

I could use some support and reassurance. This is the hardest thing I have ever gone through. If I could just convince myself it's going to get better...eventually...I think I could handle the psychological stress better but when my symptoms are raging it is extremely hard. Thanks for listening friends.

 

 

Link to comment
Share on other sites

Hi HardtimesInCA,

 

I know how you are feeling mate, I'm going through a scary dark patch too. I don't have the same symptom profile as you but I have the ups and downs, depression, anxiety (among others). From everything I've read and been told - it DEFINATELY gets better no doubt.

 

Stay working, eventually it will distract you. Get well soon.

Link to comment
Share on other sites

Hi friends,

It's been 2 months now since I completed a pretty rapid taper off 2 mg/day Klonopin and 40 mg/day Celexa (still taking 10 mg/Celexa for the awful anxiety). I had no idea I was addicted to these meds and that I would have side effects and protracted withdrawal. I go up and down, sometimes feeling hopeful and others feeling completely hopeless. Right now is one of the hopeless times. I have to work during this nightmare and have a very stressful board meeting coming up where I have to present and I fear I won't speak articulately and that my symptoms will show (muddled thinking, slowness, terrible sweating). I am also in a worry spiral that my symptoms will last forever. I am trying to reassure myself but I have so many symptoms that I can't imagine how they will subside. Here they are:

Numbness in face, neck, belly, genitals, tongue, etc.

Painful stiffness in neck

Headache

Foggy thinking

Poor memory

Difficulty writing and putting words together

Anger

Profuse sweating especially when stressed and at night

Feeling of unreality

Inability to taste

Inability to smell (except for chemicals, cologne, cigarettes)

Inability to rest during the day

Insomnia

Tingling

Muscle spasms

Ear fullness and pain

Ringing in ears

Trouble hearing

Sensitivity to loud noises

Sensitivity to fast movements

 

I could use some support and reassurance. This is the hardest thing I have ever gone through. If I could just convince myself it's going to get better...eventually...I think I could handle the psychological stress better but when my symptoms are raging it is extremely hard. Thanks for listening friends.

 

You will get better don't worry. It just feels like your not because of alll the symptoms you are feeling. If it makes you feel any better I had all the symptoms you listed really bad when I was where you are now. In fact I still have a lot of those symptoms now except not all at once. They kind of rotate each day.  Unless I am in a really bad wave.

 

Just give it some time my friend and practice coping skills . They are so important while going through recovery. Very powerful tools .

Link to comment
Share on other sites

Unfortunately you are not that far into it. Just ride out the symptoms and you should get some relief soon. All those symptoms are classic to the WD and it is a matter of time. Everyone is different so I cannot say how long it will take. You will get better soon.
Link to comment
Share on other sites

You are very early in the process. Give it time and things will get better.

Time and accepting where you are and that you are healing is your friend.

Link to comment
Share on other sites

Hello HardTimesInCA,

 

At two months off, I was feeling pretty much just how you describe and the symptoms you list are very common for withdrawal.  Fear is also a common withdrawal symptom.  Benzo withdrawal can be so indescribable that it insinuates fear into our minds, fear of never feeling good again. I felt that fear at times myself.

 

I also worked during my taper and recovery. At times it was very challenging but it also provided a distraction from the symptoms. I will say that my teaching was not always up to the standards I was used to but I persevered.

 

With time, the symptoms eased up and I would have windows of lesser intensity.  As more time progressed I started to lose symptoms as my healing continues. Eventually everything went away, never to return again.

 

Hang in there, you are still early off.  You can do this and it will  be well worth the effort.

 

pianogirl  :smitten:

Link to comment
Share on other sites

Hi HardTimesinCA

It sounds like you are on tright on rack for recovery, and yes, it's hard and discouraging. I think 2 months out was my hardest time. However, the windows will come, and those are proof that healing is happening. At 8 months off, I feel like life is back, even though I still am not quite  100%. It helped me to think about my brain readjusting, get support here, track my progress ( what symptoms are lessening or disappearing) and get outdoors as much as possible. You will get better! Hang in there!

 

Link to comment
Share on other sites

×
×
  • Create New...